advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Chelsea, Oklahoma, USA:

For the past six months, my 11 year old son, who has had type 1 diabetes for three years and currently uses an insulin pump, has been experiencing electrical shock sensations in his shoulders, arms and fingers. He says it hurts, his fingers stick together, and he can't pull them apart. Until the "shock" feeling ends. What could this be? Is related to his diabetes? Do we need to have this evaluated?

Answer:

This could be diabetic neuropathy and needs to be investigated. Please discuss this with your son's diabetes team and consider having an expert in diabetes-related nerve problems assist in working out a differential diagnosis and ways to see if any other problems (such as thyroid, adrenal, celiac disease, vitamin B12 or folic acid problems) might be related.

SB

DTQ-20010508124624
Original posting 27 May 2001
Posted to Complications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:22
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.